Quantcast

Adderal XR or Focalin

Hi all. I'm new to this forum. My 10 1/2 year old daughter was recently diagnosed with ADHD combined type and dyslexia. She had a previous diagnosis of anxiety / sensory processing issues. She had been on guanfacine (intuniv) for anxiety and some neurotransmitter supplements from our doctor. Now, we've added adderal xr. Our insurance would not pay for the prescribed Focalin xr. They only will do adderal xr or focalin rapid-release.

So, here's my question... we've been on the adderal for a few days. She seems a bit calmer and definitely more focused on academic tasks. She's a bit easier to transition. However, when the medication wears off (usually around 4 pm) it seems like she floods with input and becomes extremely hyper, less resilient emotionally and more agitated. It's like all the feelings from the day are deferred and come out all at once.

Have others experienced this phenomena on Adderal xr? Any tips?

What are your stories on Focalin (not xr) in terms of the ongoing effectiveness and 'letdown' after it wears off vs. an xr option like Adderal?

Thanks!

We changed the timing of my son’s Intuniv to cover his rebound from Vyvanse & it worked well. We have never tried Focal in but I would assume the rebound would be the same…
He took the Intuniv at 2 pm and rebound was almost nonexistent.

My 16 year old has articulated the feeling of 'rebound' when Adderall wears off. Her metabolism if quick so the effects of Adderall start to taper off before the end of the school day, so the psychiatrist has added a lower dose to be taken at 2pm. It seems that this helps taper off the rebound as well.

Both my others are on Adderall as well. My middle daughter does not notice any major effects when the drug wears off, but she is on a very low dose. My 6 year old is on Adderall as well. His psychiatrist prescribed clonodine at one time, and now Risperidone to help with the 'crash'. He is also on Intuniv.

I have also seen that with some meds, there are side effects within the first week that seem to lessen as time goes on...